Jump to content
CrazyBoards.org

Increased Lexapro Dose


Recommended Posts

I was taking 5mg for about 5 weeks.  My doc really wanted me to try and up it to 10 mg (I also take 900 mg of Lithium).  Since then, I have just been feeling really tired and spacey.  I feel a little shakey (buzz-y) like I have some low level anxiety going on in the pit of my stomach.  Plus I have been having some trouble sleeping (more than normal).  My meds have really helped me and I had been feeling great until I upped the Lex.  I was just wondering if I should "stick it out" and give it more time to level itself out, or if I should go back to the 5mg.  My doc does not seem to think 5 mg is a theraputic dose.  I have been on the 10 mg for about a week now.

Thanks! ;)

Link to comment
Share on other sites

I don't really have any advice for you Dolly, but I'm in a similar situation myself.  I was on 10mg. for 8 days, did reasonably well on it, then went to 20 mg. right after that.  I'm on day 5 of 20mg., and I still don't feel right.  The other night I didn't sleep at all, and have been really tired lately.  I feel kind of out of it, and still very depressed.  I'm going to try and stick this out to see if it gets better, but I certainly can't decide for you.

How long have you been on the 10mg?  I've read that side effects usually fade away in 1-2 weeks.  If you've been on 10mg. longer than that, I think 10mg. may indeed be too much for you.  Did you notice a difference in depression and how you felt while you were on 5mg?  5 mg might be all you need, despite what your doc says.  For major depression it probably won't do a whole lot of good, but otherwise it might be just right.

Link to comment
Share on other sites

He probably thinks 5 mg is not a therapeutic dose because the PI sheet lists 10 mg as the starting dose.  However, I can tell you that my depression has lifted significantly (to the point where I wonder if a higher dose would offer any additional benefit) after being on only 5 mg for 3 weeks.  And I have heard of 5mg working for some other people.  It sounds like it was working for you too.  It annoys me when doctors get hung up on this "one size fits all" approach to treatment.  If the med combo was working for you, I don't see why you should go to 10.

Link to comment
Share on other sites

If something is working well enough for you, stick with it! You are the consumer and the brain being treated.

Lex was awful for me. Increased anxiety ten fold. Back on paxil and its starting to feel comfy again just like an old shoe. Others hate paxil.  *shrugs* You just have to find your own drug and dose.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...